Vol. 18, No. 3, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Über eine Beziehung zwischen Malcev-Algebren und Lietripelsystemen

Ottmar Loos

Vol. 18 (1966), No. 3, 553–562
Abstract

A Malcev algebra is an anticommutative algebra which satisfies the identity

xy⋅xz = (xy ⋅z)x + (yz ⋅x)x+ (zx⋅x)y.

In this paper we construct to every Malcev algebra A a Lie triple system TA and study the relations between them. A number of properties hold for a Malcev algebra if and only if they hold for the associated Lie triple system. E.g. the algebra A is solvable (semisimple, simple) if and only if TA is. Moreover the radicals of A and TA coincide. We shall prove:

Theorem A. A finite dimensional Malcev algebra A over a field of characteristics zero is semisimple if and only if the Killing form of A is nondegenerate.

Let C be the Cayley algebra over an algebraically closed field of characteristic zero. It has been shown by Sagle, that a simple 7-dimensional Malcev algebra A can be obtained from C. Using a further theorem of Sagle we prove

Theorem B. Every simple finite dimensional non-Lie Malcev algebra over an algebraically closed field of characteristic zero is isomorphic to A.

Mathematical Subject Classification
Primary: 17.60
Secondary: 17.30
Milestones
Received: 1 May 1965
Published: 1 September 1966
Authors
Ottmar Loos
Fakultät für Mathematik und Informatik
FernUniversität in Hagen
Lützowstr. 125
D-55084 Hagen
Germany
http://molle.fernuni-hagen.de/~loos/homepage/index.html